ADVERTISEMENT

Q. Why do I get occasional muscle cramp type feeling in the chest?

Answered by
Dr. Muhammad Majid Hanif
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 25, 2016 and last reviewed on: Feb 10, 2020

Hi doctor,

Since last two to three years I have high blood pressure ranging 145/95 mmHg. This was mainly due to less physical activity and anxiety. I had medicine Telma 40, Telmaxx 25 etc., only one at a time. But, BP and anxiety did not get controlled. Again doctor advised me for Cilacar 5 mg twice or 10 mg once. I found this effective in comparison to earlier medicine. But, since last two months I was not feeling comfort with my left chest. It is not chest pain, but occasional muscle cramp type feeling. ECG was taken that showed left atrial enlargement. Cardiac blood test taken including lipid profile found to be fine. Doctor prescribed me Cilacar and Ecosprin-AV 150 along with vitamins. Now, again since last three days I am not feeling well. Same muscle cramp like feeling in chest (occasionally). I have no issues with my BP. Also, occasional pain in left hand. Again I have taken blood test for cardiac and other. Reports attached for your reference. Kindly advise me some best medicine and if anything emergency.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I have thoroughly gone through your case and reports (attachment removed to protect patient identity) and can well understand your genuine health concerns.


The Probable causes:

Your lipid profile is all fine and there is no risk to cardiac muscles and blood vessels of the heart due to this cholesterol and its counterparts. Index is safe according to the blood work.

Your high-sensitivity C-reactive protein is above normal and falls in the high risk group for cardiac blood vessel issues like coronary artery syndrome. But, this test is not that specific. We usually do repeated tests for C-reactive proteins and compare all of them separated apart with considerable time.

If there are no other risk factors for heart disease and there are no signs and symptoms of coronary artery disease then we assume this raised result levels to be from some non-cardiac cause.

In such a case I preferably suggest you to go for exercise stress test and if this indicates further investigations then proceed with angiography for cardiac evaluation and to see if there is some issue related to the coronary arteries.

Perhaps you mean that there was left atrial enlargement. It can be due to uncontrolled hypertension and you need to take medications on time. Your doctor did well by adding Aspirin to the regimen as it reduces the risk for blood clot formation inside the enlarged chamber of heart.

We have to keep your blood pressure in limits actually. And if that is fine, then no medications needed until unless proven otherwise after cardiac monitoring with time and some advanced tests as discussed below.

Investigations to be done:

1. Echocardiography.
2. Exercise tolerance test.
3. Angiography.

Treatment plan:

Can be decided on further tests as advised above.

Regarding follow up:

Revert back with the investigations reports to a cardiologist online.---> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is my chest pain due to anxiety, angina or any other cause?

.. also on investigations like TMT (treadmill test), it does not appear to be a cardiac pain (attachment removed to protect patient identity). I guess you do not smoke or drink. The usual cause for this is musculoskeletal pain arising from muscles an...   Read full

How often do I need a treadmill test?

.. gone through your health query and can understand that you are worried about your heart. I have gone through your reports (attachment removed to protect patient identity). On review of your TMT (treadmill test), I see no issues with your heart. T...   Read full

Shall I take Aspirin with honey to induce period?

.. did not get a withdrawal bleed within 7 to 10 days of taking the Unwanted 72 pill, then the next best thing to do is to get a serum beta hCG test done. It is a blood test for ruling out pregnancy conclusively as of now. If the hCG (human chorionic...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.